MAUDE Adverse Event Report: STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 14 HOLE / L229MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 14 HOLE / L229MM; PLATE, FIXATION, BONE
Catalog Number 627494S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "patient who underwent orif for a tibial fracture on (b)(6) 2025.The patient experienced pain.X-ray examination confirmed fracture of the plate.The revision surgery is scheduled for (b)(6) 2025.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received plate was found to be broken around middle at the level of 6th round hole from the oblong hole.The nature of breakage exhibits typical characteristics of a fatigue failure with significant plastic deformation majorly along the edges and mostly on the instantaneous fracture zone.Fatigue fracture can be clearly distinguished with the presence of lines of rest, traversing from the lateral side towards the medial.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A few x-rays that were provided were presented to our hcp who opined that it is clearly a very complex high energy trauma, where the body did try to get the fracture to heal.But unfortunately for the patient the healing was not fast enough.It is a case of a hypertrophic non-union of the proximal part of the fracture, this contributed to the failure of the implant.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implant.The ifu clearly instructs the user that: the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.The surgeon must warn patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or nonunion and that the device has a finite expected service life and may need to be removed at some time in the future.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 14 HOLE / L229MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23988982
Report Number0008031020-2026-00010
Device Sequence Number19971937
Product Code HRS
UDI-Device Identifier07613327082111
UDI-Public(01)07613327082111(17)290430(10)AF5717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627494S
Device Lot NumberAF5717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale